Alert archive / South Dakota / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 48, NWS Aberdeen, SD
NWS Aberdeen, SD issued this severe thunderstorm warning at Jun 13, 2001, 12:48 AM CDT for Lyman County, South Dakota. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 13, 2001, 12:48 AM CDT (05:48 UTC)
- Expired
- Jun 13, 2001, 1:30 AM CDT
- In force
- 42 min
- Issued by
- NWS Aberdeen, SD
- Area
- Whole counties
County Lyman County, SD
The radar
The Aberdeen radar (KABR), 207 km from the middle of the area, began a volume at 05:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 5.8 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1925 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 234 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KABR 130548
SVRABR
SDC085-130630-
/NEW.KABR.SV.W.0083.130548-130630/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ABERDEEN SD
1248 AM CDT WED JUN 13 2001
THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LYMAN COUNTY IN CENTRAL SOUTH DAKOTA
* UNTIL 130 AM CDT
* AT 1248 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 8 MILES SOUTH OF LYMAN...OR ABOUT 18 MILES
SOUTHEAST OF PRESHO...MOVING NORTHEAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
IONA AROUND 1255 AM CDT
RELIANCE AROUND 100 AM CDT
OACOMA...COUNSELOR CREEK REC AREA AROUND 110 AM CDT
TAILWATERS REC AREA AROUND 115 AM CDT
THIS IS A DANGEROUS STORM. TAKE SHELTER NOW!
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. GO INSIDE A STURDY
BUILDING AND STAY AWAY FROM WINDOWS.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
ABERDEEN.
$$
LAT...LON 4383 9988 4351 9976 4352 9930 4399 9937
4409 9956
BINAUWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 9:49 PM CDT, 2 hours 59 minutes earlier.
Area forecast discussion, Jun 12, 9:49 PM CDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION FOR CENTRAL/NORTHCENTRAL AND NORTHEAST SOUTH DAKOTA AND WEST CENTRAL MINNESOTA NATIONAL WEATHER SERVICE ABERDEEN SD 949 PM CDT TUE JUN 12 2001 STRONG WAA...UPPER DIVERGENCE ALONG WITH AN INVERTED SFC TROUGH OF LOW PRESSURE SLIDING E ACROSS THE CWA...WILL BRING NUMEROUS SHRAS AND TSRAS TO THE CWA THROUGH THE NIGHT. THEY SHOULD ALL END LATE TONIGHT ACROSS C AND NC SD AND EARLY IN THE MRNG ACROSS THE REST OF THE CWA. MUCH OF THE CWA SHOULD RECEIVE THE DRY SLOT THROUGH THE DAY WED. THEREFORE...LOOK FOR SKIES TO BECOME PARTLY CLOUDY FROM WEST TO EAST THROUGH THE DAY. TEMPS SHOULD RISE INTO THE 70S TO NEAR 80. MADE SEVERAL CHANGES TO FORECAST. .ABR...NONE MOHR
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 7:33 PM CDT | Severe Thunderstorm Warning | ABR | Hand | 27 min |
| Jun 12, 7:58 PM CDT | Severe Thunderstorm Warning | ABR | Hand | 47 min |
| Jun 13, 1:31 AM CDT | Severe Thunderstorm Warning | ABR | Buffalo | 44 min |
| Jun 13, 2:17 AM CDT | Severe Thunderstorm Warning | ABR | Buffalo | 28 min |
| Jun 13, 3:15 AM CDT | Flash Flood Warning | ABR | Clark, Deuel, Hamlin | 6 hr |
| Jun 13, 4:09 PM CDT | Severe Thunderstorm Warning | ABR | Deuel | 36 min |
| Jun 13, 4:32 PM CDT | Severe Thunderstorm Warning | ABR | Spink | 43 min |
| Jun 13, 4:43 PM CDT | Severe Thunderstorm Warning | ABR | Deuel, Grant | 47 min |
| Jun 13, 5:07 PM CDT | Tornado Warning | ABR | Codington, Hamlin | 38 min |
| Jun 13, 5:15 PM CDT | Severe Thunderstorm Warning | ABR | Clark, Spink | 45 min |
| Jun 13, 5:30 PM CDT | Severe Thunderstorm Warning | ABR | Grant | 30 min |
| Jun 13, 5:41 PM CDT | Tornado Warning | ABR | Codington | 34 min |
| Jun 13, 5:49 PM CDT | Severe Thunderstorm Warning | ABR | Day | 56 min |
| Jun 13, 6:17 PM CDT | Tornado Warning | ABR | Day | 28 min |
| Jun 13, 6:19 PM CDT | Severe Thunderstorm Warning | ABR | Grant | 41 min |
| Jun 13, 6:34 PM CDT | Severe Thunderstorm Warning | ABR | Brown, Marshall | 41 min |
| Jun 13, 6:46 PM CDT | Severe Thunderstorm Warning | ABR | Day | 14 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.